### NOTE FOR FINANCE COMMITTEE

Special Meetings of the Finance Committee to Examine the Estimates of Expenditure 2019-20 8 – 12 April 2019

#### INTRODUCTION

In accordance with Rule 67 of Rules of Procedure of the Legislative Council (LegCo) of the Hong Kong Special Administrative Region, the Financial Secretary will present the Estimates of Expenditure 2019-20 to LegCo on **27 February 2019** when the Appropriation Bill 2019 is introduced into LegCo. Government will provide Members of Finance Committee (FC) with copies of the Estimates on the same day. The President will refer the Estimates to FC for examination in special meetings before consideration of the Appropriation Bill in the Committee of the whole Council in accordance with Rule 71(11). The purpose of the examination is to ensure that Government is seeking a provision no more than is necessary for the execution of the policy or measures concerned.

#### THE SPECIAL MEETINGS

- 2. With the concurrence of the Chairman, FC will hold 21 sessions of special meetings over a period of five days, i.e. 8 12 April 2019. The programme for the special meetings is enclosed. The time slots for individual policy areas have reflected the experience of the special meetings in 2018.
- 3. Directors of Bureaux will attend the meetings with their key Controlling Officers. With the exception of the Controlling Officers in Session 3, each Director of Bureau or his/her authorised representative may make a brief presentation of not more than five minutes at the beginning to highlight the policies in his/her policy areas, priorities for the year ahead and the resources requirement as set out in the draft Estimates. The Chairman will then invite Members to ask questions on points directly related to the Estimates and to follow up on the replies to Members' initial written questions. Government will aim to provide the main points of replies at the meeting, and provide supplementary information in writing after the meetings, if necessary.

Encl.

#### INITIAL WRITTEN QUESTIONS FROM MEMBERS

- 4. Members may raise questions before the special meetings for written reply by Controlling Officers, through their respective Director of Bureau as appropriate. Government will reply as expeditiously as possible. The Clerk to the Finance Committee (FC Clerk) will advise Members separately on the format and deadline for putting forward written questions and other logistical details about the special meetings.
- 5. Given time and resource constraints, Government will give priority to the **first 3 300** questions received from FC Clerk, and aim to provide written replies to Members at least one clear working day before the relevant sessions of the special meetings. For the rest, Government will continue to try its best to respond before the third Budget Meeting on 8 May 2019 taking into account the total amount of questions received.
- Questions that are ruled "out of order" by the FC Chairman (past examples include questions on revenue income, broad policies, monetary policies, or information under Fund Accounts such as Capital Works Reserve Fund, Capital Investment Fund, and Loan Fund) will not be processed in the context of the special FC exercise. Government may decline a reply or provide a partial reply if the information sought is not readily available or the question cannot be reasonably answered through a special FC question. Government may also offer consolidated response to questions of a similar nature.
- 7. To save paper, Government will relay replies to special FC questions by electronic means through the LegCo website.

## SUPPLEMENTARY QUESTIONS FROM MEMBERS

8. As far as possible, Controlling Officers will respond to oral or written supplementary questions arising from the special meetings **before** the third Budget Meeting on 8 May 2019. However, priority will be accorded to the remaining initial questions (after the first 3 300) delivered by FC Clerk.

-----

Financial Services and the Treasury Bureau February 2019

# Enclosure to FCRI(2018-19)13

# Special Meetings of the Finance Committee to examine the Estimates of Expenditure 2019-20 8 – 12 April 2019

## **Programme**

Date	Time	Session No.	Leading Director of Bureau (if applicable)	Subject
8 April (Monday)	1 hr. (2:00 p.m 3:00 p.m.)	1	Secretary for the Civil Service	Civil Service [CSB]
	1 hr. 15 mins. (3:15 p.m 4:30 p.m.)	2	Judiciary Administrator Secretary for Justice	Administration of Justice [JA]  Legal Administration [SJ]
	1 hr. 15 mins. (4:45 p.m 6:00 p.m.)	3		Miscellaneous including –  Administration Wing [CSO]  Audit Commission [AUD]  Chief Executive's Office [CEO]  Independent Commission Against Corruption [ICAC]  LegCo Commission [LC]  The Ombudsman [OMB]

Date	Time	Session No.	Leading Director of Bureau (if applicable)	Subject
9 April (Tuesday)	1 hr. 10 mins. (2:00 p.m 3:10 p.m.)	4	Secretary for Financial Services and the Treasury	Financial Services [FSTB(FS)]
	40 mins. (3:20 p.m 4:00 p.m.)	5		Public Finance [FSTB(Tsy)]
	1 hr. 30 mins. (4:10 p.m 5:40 p.m.)	6	Secretary for Constitutional and Mainland Affairs	Constitutional and Mainland Affairs [CMAB]
	1 hr. 10 mins. (5:50 p.m 7:00 p.m.)	7	Secretary for the Environment	Environment [ENB]
10 April (Wednesday)	1 hr. 45 mins. (9:00 a.m 10:45 a.m.)	8	Secretary for Transport and Housing	Housing [THB(H)]
	1 hr. 30 mins. (11:00 a.m 12:30 p.m.)	9		Transport [THB(T)]
	1 hr. 20 mins. (2:00 p.m 3:20 p.m.)	10	Secretary for Home Affairs	Home Affairs [HAB]
	1 hr. 30 mins. (3:35 p.m 5:05 p.m.)	11	Secretary for Commerce and Economic Development	Commerce, Industry and Tourism [CEDB(CIT)]
	55 mins. (5:20 p.m 6:15 p.m.)	12		Communications and Creative Industries [CEDB(CCI)]

Date	Time	Session No.	Leading Director of Bureau (if applicable)	Subject
11 April (Thursday)	1 hr. 40 mins. (9:00 a.m 10:40 a.m.)	13	Secretary for Food and Health	Food Safety and Environmental Hygiene [FHB(FE)]
	1 hr. 50 mins. (10:55 a.m 12:45 p.m.)	14		Health [FHB(H)]
	1 hr. 45 mins. (2:00 p.m 3:45 p.m.)	15	Secretary for Innovation and Technology	Innovation and Technology [ITB]
	1 hr. 40 mins. (4:00 p.m 5:40 p.m.)	16	Secretary for Development	Planning and Lands [DEVB(PL)]
	1 hr. 10 mins. (5:50 p.m 7:00 p.m.)	17		Works [DEVB(W)]
12 April (Friday)	2 hrs. (9:00 a.m 11:00 a.m.)	18	Secretary for Education	Education [EDB]
	2 hrs. (11:15 a.m 1:15 p.m.)	19	Secretary for Security	Security [SB]
	2 hrs. 20 mins. (*3:00 p.m 5:20 p.m.)	20	Secretary for Labour and Welfare	Welfare and Women [LWB(WW)]
	1 hr. 30 mins. (*5:30 p.m 7:00 p.m.)	21		Labour [LWB(L)]

Words in brackets [ ] indicate the prefix of the "reply serial number" to be quoted on the reply form of respective sessions.

-----

<sup>\*</sup> If it is unlikely that the House Committee (HC) meeting preceding Session 20 will end by 3:00 p.m., Sessions 20 and 21 will have to be deferred to a later time of the day. The Legislative Council Secretariat will confirm detailed arrangements for the Sessions by Wednesday, 10 April 2019.